MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 16MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 16MM; SCREW, FIXATION, BONE
Model Number 02.214.116
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hrs.Device broke intra-operatively and was not fully implanted or explanted.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6 2019, the patient underwent open reduction internal fixation (orif) of the metacarpals.While covering a case, one (1) 1.5mm/16mm cortex screw self tapping and one (1) 1.5mm/12mm cortex screw self tapping broke while inserting and as well as one (1) drill bit broke.Screw heads snapped off and surgeon burred the screw down so it was flush.A drill bit also broke.There were fragments generated from broken device but was not easily removed.The surgeon attempted to remove the screw with some pliers and could not get it out and chose to burr the proud portion of the screw so the fragment was flush with bone.The procedure was successfully completed with 15 - 20 minutes surgical delay.Patient status is unknown.This report is for one (1) 1.5mm cortex screw self tapping 16mm.This is report 1 of 3 for complaint (b)(4).

Brand Name
1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8680008
Report Number2939274-2019-58547
Device Sequence Number2114978
Product Code HWC
UDI-Device Identifier10886982055507
UDI-Public(01)10886982055507
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.214.116
Device Catalogue Number02.214.116
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2019
Initial Report FDA Received Date06/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;